Our Initiative

To equip all members of the community as a first responder in the event of an opioid overdose through the use of Narcan (Naloxone).

What is Sequoyah County PTR?

Prevention

Training

Recovery

Sallisaw NOW Coalition - Sequoyah County PTR Logo (Prevention Training and Recovery)

As the number of opioid prescriptions written increases so does the risk of unintentional overdoses. A study revealed out of 77 counties in Oklahoma, Sequoyah County had the 11th highest overdose death rate. This is a statistic we can longer ignore as a community. Many opioids find their way into the community by prescription pain medication while other substances such as heroin and fentanyl are purchased illegally. The average overdose victim may not fit the typical lifestyle we imagine. You may be living with an individual who is at high risk of overdose and not even realize it. Anyone who takes a prescription opioid such as a grandparent, parent, spouse or student athlete is at risk. As a preventative measure to decrease overdose deaths, Sequoyah County PTR (Prevention, Training and Recovery) is educating the public on safe usage of prescription drugs, storage and disposal. Upon receiving training for administering Narcan (Naloxone), one will receive a kit should the need for treatment arise. And finally Recovery. We as a community are better when all members are healthy. The PTR team with help locate resources for those who receive treatments with Narcan. The resources available come in an array of services.

There is a nontoxic drug called Narcan that is safe to administer and can reverse an opioid overdose and may prevent a death. This is where you can become the first responder for a loved one. Many times a family member or friend is the first to find someone experiencing an overdose. If a friend or family member has access to Narcan, the effects of overdose can be reversed and help the individual until medical assistance arrives. Narcan should not be seen as a replacement for comprehensive medical care. If you would like training or information on services provided by Sequoyah County PTR please contact Micki Kimble at 918-208-3755 or Summer McGarrah at 918-774-2070​

How can you be prepared

What are the dangers of giving someone Narcan?

quitting drugs, smoke joint, how to get off drugs, getting off drugs

Administering Narcan has no life-threatening side effects. Once Narcan has been administered an individual may experience symptoms of withdrawal such as:

  • diarrhea
  • abdominal cramping
  • goose bumps on the skin
  • nausea and vomiting
  • dilated pupils and possibly blurry vision
  • rapid heartbeat
  • high blood pressure

Many fear legal retribution from administering Narcan, however friends and family are covered under the Oklahoma Good Samaritan Act when administering in the event of opioid overdose.

(OK Stat, Title 63-2-413.1)